Irritated sinuses with chemo?

Read this page in English


Question from Patti: I have advanced breast cancer in bones for three years, liver for one year. After AC chemo I had to switch to Taxol, now Taxotere. With Taxol and Taxotere, my sinuses have become dry, irritated, and swollen. My doctor says it's not the chemo. What to do?
Answers - Jennifer Griggs I have seen problems with Taxotere with sinuses, but patients usually describe small amounts of blood upon blowing their nose. Your doctor may be agreeable with you trying a saline nose spray, particularly one made for children.

A brief break from chemotherapy, if your doctor is agreeable, may help you determine the relationship between the chemotherapy and what sounds like a very troubling symptom.
Few Women Exercise Regularly 10 Years After Diagnosis During the wintertime, the air in most people's homes becomes very dry. You may notice a dryness of your mouth, your nose, your skin, etc. If you have irritation of your nose and a cold, you might find that you have a little bleeding when dry tissues are irritated further.

Sometimes, these symptoms can be improved by using a humidifier or by simply putting trays of water on top of your radiator. You can also use Vaseline or a petroleum jelly on your lips and nostrils when you get a cold. Sometimes, certain chemotherapies can also irritate the mucous membrane inside your nose, mouth, vagina, etc. Ask your doctor about this.

The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.

A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.

¿Te ayudó este artículo?

No
C2a
C2b
Evergreen-donate
Volver al inicio